Hail, De Kalb
- When
- June 3, 10:12 AM CST to 10:14 AM CST
- Where
- De Kalb County, De Kalb
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.930, -88.750
A brief tornado touched down near Herscher. No damage was reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LOT wrote it up.
A brief tornado touched down near Herscher. No damage was reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Jun 3, 5:15 AM CST, 4 hours 57 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 615 AM CDT SUN JUN 3 2007 .DISCUSSION...//ISSUED AT 320 PM CDT SUN JUN 3 2007// VVEERRYY SLOW MOVING UPPER LOW WHICH HAS DRIFTED ACROSS THE NRN PLAINS THE PAST FEW DAYS IS NEAR THE IOWA/MINN BORDER. MODELS IN GENL AGREEMENT IN PUSHING THIS SYSTEM EAST BASICALLY OVER NRN IL IN 24HRS THEN BEING MERGED/ABSORBED WITH REMAINS OF TS BARRY AS IT WORKS INTO THE NE STATES LATER MONDAY. IN SHORT TERM...SLY FLOW AHEAD OF TROUGH HAS FEW ZONES OF SHWRS AND ISOLD TSTMS MOVING NWD THROUGH EASTERN IL INTO LK MICH AND OTHERS ALONG THE ILL RIVER NEAR PIA. MODELS AND ACARS PLOT INDICATES A JET STREAK PIVOTING ALONG THE NRN FLANK OF CYCLONE WITH DIVERGENT POOL ACROSS NRN IL. THIS IS SUPPORTING PRECIP TO SOME EXTENT. SATELLITE IMAGERY ALSO REVEALS A SHORT WAVE WORKING ACROSS SCENTRAL IOWA. COMBINATION OF JET DIVERGENCE..SHORT WAVE APPROACH AND CONTINUED RATHER MOIST PLUME AT LOW LEVELS SHOULD MAINTAIN AREAS OF RW/TRW OVER THE FCST AREA THIS MORNING. DAYTIME HEATING MAY ADD TO THE MIX ESPECIALLY IF SUN PREVAILS THIS MORNING. WITH PASSAGE OF VORTEX TONIGHT AND MONDAY LOW LEVEL FLOW BECOMES W-NW BUT COLUMN COOLS AND MODELS SUGGEST THIS REAR PORTION OF SYSTEM WILL CONTINUE A SHOWERY PATTERN THROUGH MONDAY. THIS IN PART DUE TO STEEPER LAPSE RATES UNDER COLD POOL BUT ANY SUN ON MONDAY WILL AID INSTABILITY. AS UPPER RIDGING COMMENCES OVER THE PLAINS ON TUESDAY TRAILING NW FLOW SHOULD SLOWLY DRY OUT ALTHOUGH RESIDUAL SHOWERS IN CYCLONIC SHEAR FLOW ALOFT MAY LINGER DURING THE HEAT OF THE DAY. MORE ZONAL REGIME APPEARS TO BE SETTING UP FOR MID AND LATE WEEK AS PLAINS RIDGE WORKS EASTWARD AND BECOMES A BIT SURPRESSED LATER TWD THE WEEKEND. UPSHOT IS A WARMING TREND ESPECIALLY AROUND THURSDAY AS SLY WINDS RETURN ALONG WITH HIGHER DEW POINTS. THIS TRANSITION MAY LEAD TO A CHANCE FOR NOCTURNAL TSTMS WED NIGHT. MORE ORGANIZED CONVECTION IN STORE LATE THURS INTO FRIDAY. HAVE EXTENDED MENTION SHOWERS INTO TUE WITH MINIMAL POPS. OTHERWISE COOLING TREND NEXT FEW DAYS BEFORE MID WEEK WARMUP. MAV MOS TEMPS GENLY FOLLOWED INTO EARLY NEXT WEEK. KL && .AVIATION... 615AM CDT 12 UTC TAFS...MAIN CONCERN FOR TODAY WILL BE THE IMPACT OF THE PERSISTENT UPPER LOW IS OVER THE UPPER MISSISSIPPI VALLEY. WEAK IMPULSES CONTINUE TO ROTATE AROUND THE BASE OF THE SYSTEM...EJECTING OUT OVER THE UPPER MIDWEST. AT THE SURFACE...THE PRESSURE PATTERN REMAINS VERY DIFFUSE AND WINDS WILL REMAIN RELATIVELY WEAK THROUGH THE MORNING HOURS. LATEST RADAR AND SATELLITE TRENDS SHOW SCT SHRA MOVING THROUGH THE REGION. WITH DAYTIME HEATING AND ADDED FORCING FROM SHORT WAVES ROTATING AROUND THE UPPER LOW...PCPN SHOULD BECOME MORE ORGANIZED AND ALL SITES SHOULD SEE SOME PCPN TODAY. STILL EXPECT THAT THE DURATION OF PCPN AT THE TERMINALS WILL ONLY BE ENOUGH TO JUSTIFY TEMPO GROUPS. THIS SCENARIO SHOULD CONTINUE INTO THE EVENING HOURS WITH PERIODS OF SHRA OR TSRA POSSIBLE... PARTICULARLY AS THE CENTER OF THE UPPER LOW TRACKS OVERHEAD. WILL NOT INTRODUCE ANY PREVAILING PCPN TO THE LATTER PORTIONS OF THE TAFS...AND KEEP ANY MENTION OF PCPN IN VC GROUPS. THE CONCERN FOR THE LATE NIGHT HOURS WILL SHIFT TO LOW CEILINGS AND VISIBILITY AS THE MAIN COLD POOL ASSOCIATED WITH THE UPPER LOW SWINGS OVER NERN IL LATE TONIGHT AND FLOW TURNS MORE NWLY...DRAWING COOLER AIR OVER THE REGION. WIDESPREAD IFR CONDITIONS ARE POSSIBLE...BUT WILL ONLY DROP RFD/DPA TO IFR FOR THE END OF THE TAF PD AS THEY TEND TO DROP LOWER THAN THE MORE URBANIZED SITES. THIS SITUATION WILL BEAR WATCHING. KREIN && .MARINE... 200 PM CDT A LOW PRESSURE SYSTEM OVER SOUTHERN MINNESOTA WILL SLOWLY MOVE EASTWARD TOWARD LAKE MICHIGAN INTO SUNDAY. WINDS WILL EVENTUALLY TURN TO BEING OUT OF THE NORTHWEST AS THIS SYSTEM PASSES. WINDS WILL LIKELY BE THE STRONGEST ON MONDAY AS THE BACK EDGE OF THE SURFACE LOW LINGERS IN THE EASTERN LAKES. ANOTHER LOW PRESSURE SYSTEM WILL DROP DOWN FROM SOUTHERN ONTARIO ON TUESDAY WHICH WILL BRING A SHORT LIVED WIND SHIFT TO THE LAKE. AFTER THAT...A WARM FRONT WILL MOVE THROUGH DURING MIDWEEK WHICH COULD BRING THE NEXT CHANCE FOR THUNDERSTORMS. HALBACH && .LOT WATCHES/WARNINGS/ADVISORIES... .IL...NONE .IN...NONE. .LM...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 400 AM CDT SUN JUN 3 2007 ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011- 019-041030- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 400 AM CDT SUN JUN 3 2007 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE...TODAY AND TONIGHT. WIDELY SCATTERED THUNDERSTORM ARE EXPECTED TO PERSIST THROUGH TONIGHT. WHILE SOME MAY PRODUCE BRIEF HEAVY SHOWERS THE PROBABILITY OF SEVERE STORMS IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. WIDELY SCATTERED THUNDERSTORMS MAY DEVELOP DURING THE AFTERNOON ON MONDAY. THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY NIGHT AND AGAIN THURSDAY AFTERNOON INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-766-041030- WINTHROP HARBOR IL TO MICHIGAN CITY IN- LAKE MICHIGAN- 400 AM CDT SUN JUN 3 2007 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. WIDELY SCATTERED THUNDERSTORMS MAY OCCUR AT ANY TIME TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY. WIDELY SCATTERED THUNDERSTORMS MAY DEVELOP MONDAY AFTERNOON. THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY NIGHT AND AGAIN THURSDAY AFTERNOON INTO FRIDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1105 AM CDT SUN JUN 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM HAIL WATERMAN 41.77N 88.77W
06/03/2007 M0.25 INCH DE KALB IL FIRE DEPT/RESCUE
&&
HALBACHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1108 AM CDT SUN JUN 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1108 AM HAIL DE KALB 41.93N 88.75W
06/03/2007 M0.25 INCH DE KALB IL TRAINED SPOTTER
&&
HALBACHThe Chicago radar (KLOT), 66 km away, was scanning. The volume nearest the first event began at 16:13 UTC.
1 hail, 1 tornado. Local standard time, as filed.
A brief tornado touched down near Herscher. No damage was reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2007Every state in 2007This day in weather historyThe tornado archive for Illinois, 2007Warnings in Illinois, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 38974, 38976.